Discussions that mention tylenol

Addiction & Recovery board


help me please...I am hookes on tylenol number 1's too....please tell me if you found help to quit...I get terrible headaches if I stop....I am so ashamed...I take at least 50 a day....please get back to me
I don't know anything about withdrawling from that sort of medicine, but I wanted to offer my support to both of you. Acetaminophen is really bad for your liver, you should be very careful. I used to take Excederin just about everynight when I was drinking to get the caffeine buzz and prevent hangovers. Then I had a routine blood test and my liver enzymes are elevated. I think it might be partly because of the tylenol in the excederin (but I'm sure the beer doesn't help ;) )

I wish you both the best!
50 Tylenol 1's a day? Thats 15000mgs of tylenol everyday. This may be causing huge liver damage right now as we speak and you are lucky you are not over dosing on acetiminophen. I think you should find a doc you can trust and tell him your problem and ask him what;s the best way out. I hope your not drinking while taking these pills, that would increse the toxidity level X 10........I think you should address this problem now. :)
Hi all,

Some here may not be aware that in Canada Tylenol #1 can be purchased from any pharmacy without a prescription. Some provinces require identification and make a note of it, but some require nothing except you asking the pharmacist for a bottle. A bottle of 100 costs roughly 5.00 - 6.00.

Totally agree that someone 'addicted' NEEDS to go somewhere inpatient or at the very least somewhere that they are monitored daily.

Tests for liver damage are also called for.

If you are taking it though for headaches say and you are not 'addicted' to it but are 'dependant' on it, it really is pretty easy to taper off of it with a good taper program. A daily 5% taper will be easy for the body to take and will not let the pain brighten considerably.

Look for a good taper program though - one where you are taking meds. on a schedule and you are decreasing at around 5% per day. This is totally different than detoxing. If you do a deotx you will have some awful withdrawal symptoms that will continue for a long time AND your pain levels from your h/a will make it very very hard on you.

A good taper program will be much much easier on your body and on you. It isn't advised if you are addicted because you will have T1's at home with you and most addicts would not be able to stay away from them. A chronic pain patient who was just looking for relief may find a taper program workable.

Look for a program that has you taking the meds. around the clock. If you now take 24 a day then day one would have you take 3 pills at a time every 3 hours. Day two, 3 pills at a time every 3 hours and 10 mins. (or so). Do that until you get to 3 pills every 6 hours and then cut to 2 pills every 4 hours, go again to 6 hours, reduce to one every 4 and repeat. The most important thing you have to do is to stay on the schedule. This stops your body from going into withdrawals. If you can't or won't commit to that then a taper probably isn't right for you.

Good luck!!//Woody.........
Thats right tylenol with codiene is quite easy to get here the tabs and the cough syrup.
The tabs are 300mg tylenol and 8mg codiene along with 15mg caffiene. The cough syrup as 3mg codiene. So what people do probably is try and take enough to equal a couple ty 3's which is wayyy to much tylenol if they are taking 7 or 8 at a time YIKES!
Codiene even ty 1 is just as hard to detox from as anything else if its taken in high does and for a long period of time but the detox is the same all the gross feelings you get from TY3 or Percs you get from ty 1 too.
Have ALOT of Immodium on hand...Advil for the aches and headaches...Something for helping you sleep as thats all your gonna want to do. Day one to 3 is the hardest I have heard it takes 5 to 7 days for the drug to leave your system and even when the physical part is over you have to battle the mental demon trying to get you to relapse. Or you could try a taper program Say you take 9 a day...Take off one pill every 2 days untill you are pill free...keep everything I mentioned above for the symptoms and you can make it. Good luck.
Autumn.